CaltechAUTHORS
  A Caltech Library Service

Solutions to the dynamical equation of polarization-mode dispersion and polarization-dependent losses

Li, Yi and Yariv, Amnon (2000) Solutions to the dynamical equation of polarization-mode dispersion and polarization-dependent losses. Journal of the Optical Society of America B, 17 (11). pp. 1821-1827. ISSN 0740-3224. http://resolver.caltech.edu/CaltechAUTHORS:LIYjosab00

[img]
Preview
PDF
See Usage Policy.

179Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:LIYjosab00

Abstract

We study the evolution of optical signals in single-mode optical fibers in the presence of polarization-mode dispersion and polarization-dependent losses. Two geometric vectors on the Poincare sphere are defined to characterize the effects of polarization-mode dispersion and polarization-dependent losses on the optical field in the fiber. By solving the dynamical equation for these two vectors, several general statistical results are obtained. The practically important weak polarization-dependent-loss situation is discussed in detail.


Item Type:Article
Additional Information:© 2000 Optical Society of America Received February 16, 2000; revised manuscript received August 8, 2000 The financial support of the Office of Naval Research and that of the Air Force Office of Scientific Research are gratefully acknowledged.
Subject Keywords:Optical communications; polarization
Record Number:CaltechAUTHORS:LIYjosab00
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:LIYjosab00
Alternative URL:http://www.opticsinfobase.org/abstract.cfm?URI=josab-17-11-1821
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2754
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:25 Apr 2006
Last Modified:29 Aug 2014 17:12

Repository Staff Only: item control page